Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 237, NWS Shreveport, LA

June 2, 2004Caldwell Parish, Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 10:21 PM CDT for Caldwell Parish, Grant Parish, LaSalle Parish, Louisiana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 10:21 PM CDT (03:21 UTC)
Expired
Jun 2, 2004, 11:30 PM CDT
In force
69 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 8:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:00 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 2, 9:00 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT WED JUN 2 2004

.DISCUSSION...
UPDATED TO ADD WATCH 388 WHICH TAKES INTO ACCOUNT REMAINDER OF
SOUTHERN COUNTIES AND PARISHES AND EXPIRES AT 2AM.
PREVIOUS WATCH COUNTINUES UNTIL 11 PM (#385).

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  68  85  67  87 /  40  50  30  20
MLU  68  85  67  86 /  50  50  30  20
TXK  67  83  65  86 /  50  50  20  20
TYR  68  84  67  87 /  50  50  30  20
LFK  70  86  69  88 /  40  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 2 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST
TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS
AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED
RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT
DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST
COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH
INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION
LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE
THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE
REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT
SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS
THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE
REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES
MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO
INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE
MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR
DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

15

In the hours before

Local storm report, Jun 2, 5:56 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0537 PM     DOWNBURST        BATTIEST                34.40N 94.93W
06/02/2004                   MCCURTAIN          OK   PUBLIC

            TIN ROOF PEELED OFF BARN IN BATTIEST.

&&

LH
Local storm report, Jun 2, 6:43 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALLIANT                34.00N 95.09W
06/02/2004  0.75 INCH        MCCURTAIN          OK   TRAINED SPOTTER

0600 PM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/02/2004                   MCCURTAIN          OK   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/02/2004  0.75 INCH        SEVIER             AR   LAW ENFORCEMENT

0620 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
06/02/2004                   SEVIER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND GST     DE QUEEN                34.04N 94.34W
06/02/2004  75 MPH           SEVIER             AR   LAW ENFORCEMENT

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE.

0632 PM     HAIL             HARRIS                  33.75N 94.73W
06/02/2004  1.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

20
Local storm report, Jun 2, 6:43 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALLIANT                34.00N 95.09W
06/02/2004  0.75 INCH        MCCURTAIN          OK   TRAINED SPOTTER

0600 PM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/02/2004                   MCCURTAIN          OK   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/02/2004  0.75 INCH        SEVIER             AR   LAW ENFORCEMENT

0620 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
06/02/2004                   SEVIER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND GST     DE QUEEN                34.04N 94.34W
06/02/2004  75-80 MPH        SEVIER             AR   LAW ENFORCEMENT

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE.

0632 PM     HAIL             HARRIS                  33.75N 94.73W
06/02/2004  1.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

20
Local storm report, Jun 2, 9:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     ASHDOWN                 33.67N 94.13W
06/02/2004                   LITTLE RIVER       AR   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE.

0645 PM     TSTM WND DMG     CLARKSVILLE             33.61N 95.06W
06/02/2004                   RED RIVER          TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.

0652 PM     TSTM WND GST     ASHDOWN                 33.67N 94.13W
06/02/2004  60 MPH           LITTLE RIVER       AR   EMERGENCY MNGR

&&

20
Local storm report, Jun 2, 9:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     ASHDOWN                 33.67N 94.13W
06/02/2004                   LITTLE RIVER       AR   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE.

0645 PM     TSTM WND DMG     CLARKSVILLE             33.61N 95.06W
06/02/2004                   RED RIVER          TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.

0652 PM     TSTM WND GST     ASHDOWN                 33.67N 94.13W
06/02/2004  60-70 MPH        LITTLE RIVER       AR   EMERGENCY MNGR

&&

20
Local storm report, Jun 2, 10:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     12 N NASHVILLE          34.11N 93.85W
06/02/2004  80 MPH           HOWARD             AR   CO-OP OBSERVER

            6 S OF NEW HOPE.

0630 PM     TSTM WND DMG     12 N NASHVILLE          34.11N 93.85W
06/02/2004                   HOWARD             AR   CO-OP OBSERVER

            TREES DOWN 6 S OF NEW HOPE.

0707 PM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/02/2004  67 MPH           MILLER             AR   OFFICIAL NWS OBS

            RECORDED AT THE TEXARKANA REGIONAL AIRPORT.

0715 PM     TSTM WND DMG     HOPE                    33.67N 93.59W
06/02/2004                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN. I-30 CLOSED DUE TO OVERTURNED TRUCKS. RELAYED
            BY STATE POLICE.

0720 PM     TSTM WND DMG     1 E BOGATA              33.47N 95.20W
06/02/2004                   RED RIVER          TX   LAW ENFORCEMENT

            TREES DOWN.

0720 PM     HAIL             2 SW TEXARKANA          33.43N 94.04W
06/02/2004  0.88 INCH        BOWIE              TX   TRAINED SPOTTER

0740 PM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/02/2004                   LAFAYETTE          AR   LAW ENFORCEMENT

            HWY 29 FROM LEWISVILLE TO HOPE IS CLOSED DUE TO TREES
            DOWN. RELAYED BY STATE POLICE.

0740 PM     TSTM WND DMG     PRESCOTT                33.80N 93.39W
06/02/2004                   NEVADA             AR   LAW ENFORCEMENT

            I-30 CLOSED FROM FROM HOPE TO PRESCOTT DUE TO DOWNED
            TREES AND OVERTURNED TRUCKS. RELAYED BY STATE POLICE.

0740 PM     TSTM WND DMG     HOPE                    33.67N 93.59W
06/02/2004                   HEMPSTEAD          AR   LAW ENFORCEMENT

            HWY 29 FROM HOPE TO LEWISVILLE IS CLOSED DUE TO TREES
            DOWN. RELAYED BY STATE POLICE.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:03 PM CDTSevere Thunderstorm WarningSHVFranklin, Morris, Titus87 min
Jun 2, 7:16 PM CDTSevere Thunderstorm WarningSHVCass89 min
Jun 2, 7:37 PM CDTSevere Thunderstorm WarningSHVCamp53 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningSHVMarion, Upshur, Wood77 min
Jun 2, 8:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison58 min
Jun 2, 8:16 PM CDTSevere Thunderstorm WarningSHVSmith59 min
Jun 2, 8:31 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk74 min
Jun 2, 8:59 PM CDTSevere Thunderstorm WarningSHVShelby76 min
Jun 2, 9:21 PM CDTSevere Thunderstorm WarningSHVNacogdoches54 min
Jun 2, 9:35 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine70 min
Jun 2, 9:49 PM CDTSevere Thunderstorm WarningSHVAngelina71 min
Jun 2, 7:47 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo73 min
Jun 2, 8:05 PM CDTSevere Thunderstorm WarningSHVWebster70 min
Jun 2, 8:20 PM CDTSevere Thunderstorm WarningSHVClaiborne70 min
Jun 2, 8:35 PM CDTSevere Thunderstorm WarningSHVDe Soto55 min
Jun 2, 8:43 PM CDTSevere Thunderstorm WarningSHVBienville, Red River77 min
Jun 2, 8:57 PM CDTSevere Thunderstorm WarningSHVLincoln, Union78 min
Jun 2, 9:23 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine82 min
Jun 2, 9:31 PM CDTSevere Thunderstorm WarningSHVJackson, Winn74 min
Jun 2, 9:55 PM CDTSevere Thunderstorm WarningSHVOuachita50 min
Jun 2, 11:31 PM CDTSevere Thunderstorm WarningSHVLaSalle44 min
Jun 2, 7:06 PM CDTSevere Thunderstorm WarningSHVMiller54 min
Jun 2, 7:27 PM CDTSevere Thunderstorm WarningSHVLafayette, Nevada63 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningSHVColumbia62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.